Alert archive / Tennessee / Flash Flood Warnings in 2011
Flash Flood Warning 17, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jun 24, 2011, 3:34 PM EDT for Blount County, Monroe County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2011, 3:34 PM EDT (19:34 UTC)
- Expired
- Jun 24, 2011, 6:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Blount County, TN, Monroe County, TN
The radar
The Knoxville radar (KMRX), 99 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1316 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
127
WGUS54 KMRX 241934
FFWMRX
TNC009-123-242230-
/O.NEW.KMRX.FF.W.0017.110624T1934Z-110624T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
334 PM EDT FRI JUN 24 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BLOUNT COUNTY IN EAST TENNESSEE...
EASTERN MONROE COUNTY IN EAST TENNESSEE...
* UNTIL 630 PM EDT
* AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR TARIFFVILLE...OR 14
MILES EAST OF MADISONVILLE...MOVING EAST AT 15 MPH. RAINFALL IN
EXCESS OF 4 INCHES HAS OCCURRED DURING THE PAST 2 HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TALASSEE AND CITICO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 3545 8433 3560 8421 3552 8388 3548 8390
3547 8392 3545 8397 3541 8401 3537 8400
3534 8403
$$
DH1 follow-up statement
420
WGUS74 KMRX 242115
FFSMRX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
515 PM EDT FRI JUN 24 2011
TNC009-123-242230-
/O.CON.KMRX.FF.W.0017.000000T0000Z-110624T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE TN-BLOUNT TN-
515 PM EDT FRI JUN 24 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
BLOUNT AND MONROE COUNTIES...
AT 509 PM EDT...SHOWERS AND THUNDERSTORMS HAD MOVED SOUTHEAST OUT OF
THE WARNING AREA...AND LITTLE IF ANY ADDITIONAL RAINS ARE EXPECTED
OVER THE REST OF THE AFTERNOON AND EVENING.
HOWEVER...SOME FLOODING OF LOW LYING FLOOD PRONE AREAS WILL LIKELY
CONTINUE...AS RUNOFF FROM PREVIOUS RAINS AFFECTS PARTS OF BLOUNT AND
MONROE COUNTIES. SECONDARY AND BACKROADS MAY BE INUNDATED WITH
WATER...ESPECIALLY NEAR AREA CREEKS AND STREAMS.
THE FLASH FLOOD WARNING WILL LIKELY BE ALLOWED TO EXPIRE AT 630 PM
EDT...UNLESS ADDITIONAL SHOWERS AND STORMS WERE TO DEVELOP...OR
CONDITIONS WORSEN DUE TO RUNOFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3545 8433 3560 8421 3552 8388 3548 8390
3547 8392 3545 8397 3541 8401 3537 8400
3534 8403
$$
TGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:07 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 24, 3:07 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 307 PM EDT FRI JUN 24 2011 .SHORT TERM...(TONIGHT AND SATURDAY)...VERY SLOW MOVING FRONT OVER SOUTHERN PARTS OF THE AREA IS EXPECTED TO BECOME NEARLY STATIONARY AND LINGER NEAR OUR SOUTHERN BORDER THROUGH SATURDAY. CURRENT RADAR SHOWS CONSIDERABLE CONVECTION NEAR THIS BOUNDARY...BUT THIS SHOULD DIMINISH THIS EVENING. ANOTHER ROUND OF CONVECTION EXPECTED NEAR THE BOUNDARY AGAIN ON SATURDAY. WILL CARRY CHANCE POPS SOUTH AND SLIGHT CHANCE CENTRAL SATURDAY. WILL ONLY MAKE SOME MINOR TWEAKS TO MAV TEMPS...MOSTLY HIGHER FOR MIN TEMPS AND LOWER FOR MAX TEMPS. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)...ACTIVE WEATHER PATTERN EXPECTED TO SLOWLY WANE PER LATEST MODEL RUNS. APPEARS GREATEST CHANCE FOR PRECIP IN THE LONG TERM WILL OCCUR ON SUNDAY AS AN UPPER-LEVEL DISTURBANCE DRIFTS THROUGH THE AREA. HAVE CONTINUED CHANCE POPS AREA-WIDE FOR THIS TIME FRAME. UPPER RIDGE BEGINS TO BUILD INTO THE SOUTHERN APPALACHIAN REGION BY EARLY NEXT WORK WEEK. THIS PATTERN SHIFT IS EXPECTED TO INHIBIT CONVECTIVE DEVELOPMENT BY MID WEEK AND POPS HAVE BEEN LOWERED ACCORDINGLY. HAVE REMOVED POPS COMPLETELY FOR LATTER PORTION OF THE LONG TERM. TEMPS ALSO EXPECTED TO CLIMB AS HEIGHTS RISE CORRESPONDINGLY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 68 90 70 92 70 / 30 40 0 30 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 64 88 68 90 70 / 10 20 10 30 20 OAK RIDGE, TN 63 88 68 89 69 / 10 20 10 30 20 TRI CITIES AIRPORT, TN 57 85 59 89 66 / 10 10 0 30 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LDW/LCM
Hazardous weather outlook, Jun 24, 3:25 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 325 PM EDT FRI JUN 24 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-251930- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 325 PM EDT FRI JUN 24 2011 /225 PM CDT FRI JUN 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK AND NEARLY STATIONARY BOUNDARY OVER SOUTHERN PARTS OF THE AREA WILL TRIGGER SHOWERS AND THUNDERSTORMS. SOME STORMS COULD BECOME SEVERE ACROSS SOUTHEAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA LATE THIS AFTERNOON INTO EARLY THIS EVENING WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STAGNANT BUT ACTIVE WEATHER PATTERN IS EXPECTED OVER THE SOUTHERN APPALACHIAN REGION THROUGH THE MIDDLE OF NEXT WEEK...WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. SOME STORMS COULD BECOME SEVERE EACH DAY THROUGH THE MIDDLE OF NEXT WEEK...ALONG WITH THE POTENTIAL FOR ORGANIZED THUNDERSTORM COMPLEXES ORIGINATING FROM THE MID MISSISSIPPI RIVER VALLEY. EACH DAY...THERE WILL BE THE POTENTIAL FOR STRONG DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH THE MIDDLE OF NEXT WEEK.
In the hours before
Special weather statement, Jun 24, 1:32 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 132 PM EDT FRI JUN 24 2011 TNZ081-082-098-099-241830- BLEDSOE TN-HAMILTON TN-MARION TN-SEQUATCHIE TN- 1232 PM CDT FRI JUN 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MARION...HAMILTON...EXTREME SOUTHERN BLEDSOE AND SEQUATCHIE COUNTIES UNTIL 130 PM CDT/230 PM EDT/... AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRUETLI-LAAGER...OR 15 MILES WEST OF DUNLAP...MOVING EAST AT 20 MPH. SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... GRIFFITH CREEK AROUND 1245 PM CDT. CARTWRIGHT AROUND 100 PM CDT. DUNLAP AROUND 110 PM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TD
Local storm report, Jun 24, 2:07 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
207 PM EDT FRI JUN 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM TSTM WND DMG 5 NE TELLICO PLAINS 35.42N 84.24W
06/24/2011 MONROE TN AMATEUR RADIO
A FEW TREES DOWN. REPORTED BY SPOTTER/HAM RADIO OPERATOR.
&&
FERRELLSpecial weather statement, Jun 24, 2:08 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 208 PM EDT FRI JUN 24 2011 TNZ072-085>087-241845- BLOUNT SMOKY MOUNTAINS TN-MCMINN TN-NORTHWEST MONROE TN-SOUTHEAST MONROE TN- 208 PM EDT FRI JUN 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...MONROE AND MCMINN COUNTIES UNTIL 245 PM EDT... AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS 6 MILES SOUTH OF MADISONVILLE...MOVING EAST AT 20 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE STORMS INCLUDE...TELLICO PLAINS...TARIFFVILLE AND CITICO. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TD
Special weather statement, Jun 24, 2:31 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 231 PM EDT FRI JUN 24 2011 TNZ082>085-099-100-241915- BLEDSOE TN-BRADLEY TN-HAMILTON TN-MCMINN TN-MEIGS TN-RHEA TN- 231 PM EDT FRI JUN 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MEIGS...MCMINN...HAMILTON... BRADLEY...SOUTHERN BLEDSOE AND EXTREME SOUTHERN RHEA COUNTIES UNTIL 315 PM EDT/215 PM CDT/... AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS 8 MILES NORTHEAST OF SODDY-DAISY...OR 10 MILES SOUTHWEST OF DAYTON...MOVING EAST AT 20 MPH. ANOTHER STRONG STORM WAS NEAR HOPEWELL. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SHADY GROVE... GRAYSVILLE...BIRCHWOOD...MCDONALD...BIG SPRING...HOPEWELL AND HILLSVIEW. TD
Local storm report, Jun 24, 2:57 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
257 PM EDT FRI JUN 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM HAIL 6 NW DUNLAP 35.43N 85.46W
06/24/2011 E1.00 INCH SEQUATCHIE TN LAW ENFORCEMENT
QUARTER SIZED HAIL ON AND ALONG FREDONIA ROAD. REPORTED
BY DISPATCH.
0219 PM TSTM WND DMG 6 NW DUNLAP 35.43N 85.46W
06/24/2011 SEQUATCHIE TN LAW ENFORCEMENT
ONE TREE DOWN ACROSS FREDONIA ROAD. REPORTED BY DISPATCH.
&&
FERRELLLocal storm report, Jun 24, 3:32 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
332 PM EDT FRI JUN 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
06/24/2011 HAMILTON TN LAW ENFORCEMENT
A FEW TREES DOWN IN CHATTANOOGA. REPORTED BY DISPATCH.
0305 PM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
06/24/2011 HAMILTON TN LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN IN THE CHATTANOOGA
AREA. REPORTED BY DISPATCH.
0315 PM HAIL 1 N ETOWAH 35.35N 84.53W
06/24/2011 E1.00 INCH MCMINN TN LAW ENFORCEMENT
QUARTER SIZED HAIL NEAR ETOWAH. REPORTED BY DISPATCH.
0320 PM TSTM WND DMG 3 E HAYESVILLE 35.05N 83.77W
06/24/2011 CLAY NC LAW ENFORCEMENT
SEVERAL TREES DOWN. REPORTED BY DISPATCH.
&&
FERRELLThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:05 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Roane | 25 min |
| Jun 23, 8:13 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Morgan, Roane, Scott | 32 min |
| Jun 23, 8:24 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Jefferson, Knox, Sevier | 36 min |
| Jun 24, 12:37 AM EDT | Tornado Warning | MRX | Anderson, Blount, Knox, Loudon, Morgan, Roane and 1 more | 68 min |
| Jun 24, 1:38 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Cocke, Jefferson, Knox, Sevier | 67 min |
| Jun 24, 1:56 AM EDT | Areal Flood Advisory | MRX | Anderson, Blount, Cocke, Grainger, Hamblen, Jefferson and 6 more | 3 hr |
| Jun 24, 2:36 AM EDT | Flash Flood Warning | MRX | Anderson, Knox, Morgan | 3 hr |
| Jun 24, 3:24 AM EDT | Severe Thunderstorm Warning | MRX | Cocke, Jefferson, Knox, Sevier | 51 min |
| Jun 24, 4:41 AM EDT | Flash Flood Warning | MRX | Jefferson, Sevier | 3 hr |
| Jun 24, 5:27 AM EDT | Areal Flood Warning | MRX | Anderson, Knox | 3 hr |
| Jun 24, 6:33 AM EDT | Areal Flood Advisory | MRX | McMinn, Meigs, Monroe | 3 hr |
| Jun 24, 7:19 AM EDT | Areal Flood Advisory | MRX | Cocke, Jefferson, Sevier | 3 hr |
| Jun 24, 12:33 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Monroe | 42 min |
| Jun 24, 2:13 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 62 min |
| Jun 24, 2:42 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Marion, Polk | 63 min |
| Jun 24, 2:43 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Monroe, Polk | 62 min |
| Jun 24, 2:50 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Rhea, Sequatchie | 24 min |
| Jun 24, 2:58 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Hamilton, Marion, Sequatchie | 3 hr |
| Jun 24, 2:59 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 61 min |
| Jun 24, 3:22 PM EDT | Areal Flood Advisory | MRX | Blount, McMinn, Meigs, Monroe, Polk | 3 hr |
| Jun 24, 3:41 PM EDT | Severe Thunderstorm Warning | MRX | Blount, McMinn, Monroe | 64 min |
Nearby
Flash Flood Warnings in Tennessee, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.